The swelling went down after a couple of days, and aside from some minor bruising left, I was happy with the results, BUT now after almost a week after treatment, I woke up with a swollen left cheek and slight numbness! I dont know if this is normal or if I'm having a reaction??
Had Radiesse in my Cheeks a Week Ago, is it Normal to have Swelling and Numbness?
Doctor Answers (4)
Swelling after Radiesse
Swelling is expected after Radiesse immediately after treatment and for a few days, but if there was not much swelling initially and now there is a week later, especially with tenderness, redness, warmth it may be a sign of infection. The numbness is not so easy to explain. Possibly there is considerable deep swelling which is applying pressure to the infraorbital sensory nerve making the area feel numb. You should see your doctor.
Web reference: http://www.thenyac.com/radiesse/index.html
Swelling a week after Radiesse to the cheeks.
I have used Radiesse for facial shaping on many patients and IMHO, no this is not normal and the swelling at 1 week should be considered an infection until proven otherwise. It might be the result of a deep bruise or small injection hematoma that's just showing up at this time. You should be seen by the MD that did the Radiesse injections for evaluation and possible antibiotic treatment.
Web reference: http://www.drfpalmer.com
Increasing Cheek Swelling 1 Week after Radiesse Injections in Cheeks
It is not normal to have increasing swelling 1 week after Radiesse injections in the cheeks. My biggest concern would be a possible infection. See your physician ASAP.
You might also like...
Delayed Swelling and Numbness From Radiesse Injections
Bruising and swelling are typically seen for the first few days after Radiesse injections which usually resolves fairly quickly. The delayed onset of swelling and numbness in the injected area is not expected and is unusual. From your photograph the swelling looks to be significant. One obvious concern is the possibility of infection. This would especially be true if there is increased warmth, tenderness, and signs of inflammation developing. I think you should call your injection physician and ask to be seen right away.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.